Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 102, NWS State College, PA

September 28, 2011Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this river flood warning at Sep 28, 2011, 1:16 AM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It took effect at Sep 28, 2011, 3:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 1:16 AM EDT (05:16 UTC)
In effect from
Sep 28, 2011, 3:00 AM EDT
Expired
Sep 28, 2011, 10:06 PM EDT
In force
19 hr
Issued by
NWS State College, PA
Flood severity
Minor

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 137 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 11.11 ft at Sep 28, 2011, 10:00 AM EDT.

actionminormoderate51009/2809/2909/30
Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WGUS41 KCTP 280516
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
116 AM EDT WED SEP 28 2011

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER TONIGHT.

&&

PAC043-075-107-281716-
/O.NEW.KCTP.FL.W.0102.110928T0700Z-110928T2200Z/
/HTVP1.1.ER.110928T0700Z.110928T1200Z.110928T1600Z.NO/
116 AM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK AT HARPER TAVERN
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1 AM WEDNESDAY THE STAGE WAS...7.1 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATER TONIGHT
  AND CREST NEAR 9.6 FEET EARLY WEDNESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

$$
3 follow-up statements
686 
WGUS81 KCTP 281402
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1002 AM EDT WED SEP 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING 
FOR NEXT ISSUANCE OF THIS PRODUCT.  I.E. "LATE THIS EVENING"*****}

&&

PAC043-075-107-290202-
/O.EXT.KCTP.FL.W.0102.000000T0000Z-000000T0000Z/
/HTVP1.1.ER.110928T0643Z.110929T1800Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 9 AM WEDNESDAY THE STAGE WAS 11.1 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CREST NEAR 11.2 FEET BY LATE THIS MORNING THEN BEGIN
  FALLING.
* AT 12.0 FEET...A NUMBER OF SECONDARY ROADS ARE CLOSED...RESULTING 
  IN SOME EVACUATIONS.  A FEW HOMES ARE FLOODED.

$$

PAC043-075-290202-
/O.EXT.KCTP.FL.W.0103.110928T1704Z-000000T0000Z/
/HERP1.1.ER.110928T1704Z.110929T1800Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 9 AM WEDNESDAY THE STAGE WAS 6.2 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CREST NEAR 9.0 FEET BY EARLY AFTERNOON TOMORROW.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC043-290202-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.000000T0000Z.110930T0000Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 8 AM THE STAGE WAS 5.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CREST NEAR 12.5 FEET THURSDAY AFTERNOON.
* AT 12.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE. SEVERAL BASEMENTS ARE AFFECTED.

$$
424 
WGUS81 KCTP 281926
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
326 PM EDT WED SEP 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING.

&&

PAC043-075-107-290726-
/O.EXT.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/
/HTVP1.1.ER.110928T0643Z.110929T1800Z.110930T1115Z.NO/
326 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 2 PM WEDNESDAY THE STAGE WAS 10.7 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL RECEDE TO JUST ABOVE FLOOD STAGE THIS EVENING BEFORE
  RISING AGAIN OVERNIGHT. A SECOND CREST JUST OVER 11.0 FEET IS FORECAST
  EARLY TOMORROW AFTERNOON.
* AT 12.0 FEET...A NUMBER OF SECONDARY ROADS ARE CLOSED...RESULTING 
  IN SOME EVACUATIONS.  A FEW HOMES ARE FLOODED.

$$

PAC043-075-290726-
/O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T2000Z/
/HERP1.1.ER.110928T2025Z.110929T1800Z.110930T1400Z.NO/
326 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 3 PM WEDNESDAY THE STAGE WAS 6.9 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CREST 
  JUST OVER 8.0 FEET THURSDAY AFTERNOON.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC043-290726-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.110929T1055Z.110930T0000Z.000000T0000Z.NO/
326 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* AT 10 AM WEDNESDAY THE STAGE WAS 9.4 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING
  AND CREST NEAR 12.0 FEET BY TOMORROW EVENING.
* AT 12.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE. SEVERAL BASEMENTS ARE AFFECTED.

$$
265 
WGUS81 KCTP 290206
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1006 PM EDT WED SEP 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER
   IN PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS
   IN PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT
&&

PAC041-133-291200-
/O.EXT.KCTP.FL.W.0105.000000T0000Z-110929T1200Z/
/CPHP1.1.ER.110929T0020Z.110929T0300Z.110929T0600Z.UU/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 10 PM WEDNESDAY THE STAGE WAS 7.0 FEET AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 7.1 FEET AROUND MIDNIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE SOON AFTER MIDNIGHT.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT 
  ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD.
  A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH 
  WATER.

$$

PAC043-075-107-290236-
/O.CAN.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/
/HTVP1.1.ER.110928T0643Z.110928T1800Z.110928T2216Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6 PM WEDNESDAY.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.6 FEET BY FRIDAY EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-075-291405-
/O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/
/HERP1.1.ER.110928T2015Z.110929T1800Z.110930T0900Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 8.0 FEET BY EARLY THURSDAY AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC043-291405-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.000000T0000Z.110929T0600Z.000000T0000Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE.

$$
MACH/DANGELO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 27, 11:11 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 27, 11:11 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1111 PM EDT TUE SEP 27 2011

.SYNOPSIS...
THE MIDWEST CLOSED UPPER LOW WILL CONTINUE TO SPIN OFF TO THE WEST
OF THE STATE OVER THE NEXT FEW DAYS. A STRONG AREA OF UPPER LEVEL
ENERGY WILL THEN DIG SOUTHEASTWARD FROM THE UPPER GREAT LAKES AND
CARVE OUT A DEEP LONG WAVE TROUGH OVER THE EASTERN U.S. BY THE
WEEKEND. THIS TROUGH WILL CREATE NORTHWESTERLY FLOW WHICH WILL
LEAD TO A COOLING TREND WITH TEMPERATURES BELOW NORMAL FROM FRIDAY
THROUGH THE WEEKEND. A WARMING TREND IS POSSIBLE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
EXCESSIVE RAINFALL CONTINUES TO DECREASE OVER THE SUSQUEHANNA
RIVER VALLEY THIS EVENING. LOTS OF 2 TO LOCALLY 3"+ AMOUNTS THIS
AFTERNOON INTO THIS EVENING FROM THE SOUTH CENTRAL MOUNTAINS
NORTHEASTWARD THROUGH THE RIDGE AND VALLEY REGION AS STALLED
FRONTALLY INDUCED RAINFALL REPEATEDLY TRAINED OVER MANY AREAS.
DEEPEST TROPICAL MOISTURE HAS PUSHED EAST OF MY CWA AS PER
WATER VAPOR...BUT SECONDARY PLUME OF HIGHER PW LIFTING NORTHWARD
INTO SOUTHERN PA TONIGHT WITH LESS ORGANIZED BUT STILL FAIRLY
WIDESPREAD SHOWER ACTIVITY WILL KEEP SHOWERS IN THE FORECAST.
DON'T THINK ANYBODY WILL SEE ADDITIONAL PROLONGED HEAVY RAINFALL
OVERNIGHT...BUT SOME BRIEF DOWNPOURS WILL CERTAINLY ACCOMPANY SOME
CELLS ESPECIALLY BEFORE MIDNIGHT.

CLOUDS/RAIN AND LINGERING MOISTURE WILL KEEP THE TEMPS WARM/MILD
TONIGHT. MINS TO RANGE FROM THE MID 50S NORTHWEST TO THE MID 60S
SOUTHEAST.

FLASH FLOODING THREAT HAS DIMINISHED ACROSS MOST OF THE AREA...
WITH THE EXCEPTION OF AREAS FROM SCHUYLKILL COUNTY NORTHWARD INTO
THE ENDLESS MOUNTAIN REGION WHERE FFA WILL BE ALLOWED TO CONTINUE
THROUGH 12Z. BRIEF TROPICAL DOWNPOURS ARE EXPECTED ELSEWHERE...
WITH QUICK QUARTER INCH AMOUNTS FROM ROGUE CELLS. ANOTHER FLASH
FLOOD WATCH WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND
EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UPPER LOW WOBBLES AROUND OVER THE OHIO VALLEY THRU THE PERIOD. THE
OCCLUSION STAYS SOMEWHERE OVERHEAD...AND THE /SOMEWHERE/ IS THE
PROBLEM IN THE FORECAST. MOST MDLS HAVE ALSO WOBBLED BACK AND
FORTH WITH THE PLACEMENT OF THE HEAVIEST CORRIDOR OF PRECIP/SHRA
FOR THE PERIOD. WE/VE SEEN THIS BEFORE /THIS MONTH/ IN LEE AND
EVEN BEFORE DURING IRENE. THERE SEEMS TO BE NO SENSE IN CHOOSING
ANY ONE MODEL BUT GOING FOR THE BIG PICTURE. DEEP S/E FLOW WILL
CONTINUE. ALL AREAS WILL SEE RAIN - AND MANY WILL HAVE HEAVY RAIN
AT THAT. THE TIMING IS ALSO SUSPECT BUT THE FORCING MOVING IN FROM
THE SOUTH DURING THE MORNING WILL LEAD TO A TRAIN OF SHOWERS WHICH
WILL LAST MUCH OF THE DAY /ALA TODAY/ BUT THE PLACEMENT WILL BE
SUSPECT. MORE INDICATIONS NOW THAT THE WRN HIGHLANDS COULD SEE THE
HEAVIEST RAIN ON WED. WILL SHIFT THE RAIN FCST FROM THE EAST A BIT
AND PUT HIGHEST POPS OVER THE CENTRAL COS...AND TAPER TO LIKELIES
TO BOTH THE W AND E. WILL HOLD THAT THOUGHT BUT TAKE POPS DOWN
10-20 PCT INTO THE 50-70 PCT RANGE. TEMPS AN AFTERTHOUGHT AND WILL
RUN WITH GMOS AND BLEND WITH CURR.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
SPRAWLING UPPER LOW FINALLY LOSES ITS GRIP ON THE REGION THU INTO
FRI...QUICKLY FILLING AND LIFTING OUT AS NEXT POTENT SYSTEM DIVES
SE FROM THE UPPER PLAINS. RAINY PERIOD LOOKS TO COME TO AN END ON
THU AS PERSISTENT SHOWERS EXIT TO THE EAST. TEMPS REMAIN ON THE
MILD SIDE UNTIL THE NEXT SYSTEM ARRIVES ON FRIDAY...BRINGING
NOTICEABLY COLDER AIR TO THE STATE AS IT CARVES OUT AN ANOMALOUS
TROF OVR THE ERN U.S. FOR THE WEEKEND. AFTER EARLY HIGHS ON
FRI...TEMPS LOOK TO REMAIN STEADY OR EVEN FALL IN THE AFTERNOON AS
GUSTY WINDS BRING COLDER/DRIER AIR IN FROM THE NW. HIGHS ON SAT
WILL BE WELL BELOW NORMAL AND LIKELY REMAIN IN THE 40S IN THE
HIGHER ELEVATIONS...AND IN THE 50S ELSEWHERE AS 850MB TEMPS DROP
TO AROUND 0C. BROAD CYC FLOW ALOFT ACROSS THE GLAKES ALSO FAVORS
PLENTY OF CLOUDS ALONG WITH SCT/NUMEROUS LAKE EFFECT/UPSLOPE
SHOWERS. CENTRAL AND SE WILL REMAIN DRY IN DOWNSLOPE FLOW.

TEMPS RECOVER A LITTLE ON SUNDAY...THOUGH ANOTHER COOL DAY IN
STORE. BUT RIDGE BEGINS TO BUILD IN FROM THE WEST BY MON/TUE...WITH
TEMPERATURES EDGING BACK CLOSE TO NORMAL UNDER MOSTLY SUNNY SKIES.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...

A LARGE UPPER LOW NEAR CHICAGO WILL KEEP DEEP MOIST SOUTHERLY FLOW
LOCKED IN OVER THE REGION THROUGH WEDNESDAY BEFORE FINALLY LIFTING
OUT AND ALLOWING FOR A BRIEF PERIOD OF COOLER AND DRIER AIR TO
MOVE IN LATER IN THE WEEK.

CONVECTION CONTINUES OVER THE SRN LAUREL HIGHLANDS AS WELL MY NERN
ZONES NORTH OF I80. STILL EXPECT THE ACTIVITY TO SLOWLY TAPER OFF
AND BECOME MORE SCATTERED AFTER MIDNIGHT. I STILL EXPECT LOW
CLOUDS AND FOG TO BRING WIDESPREAD MVFR/IFR WHICH WILL LAST INTO
WED MORNING BEFORE BEGINNING TO SLOWLY LIFT AND BURN OFF.

MORE SHOWERS AND THUNDERSTORMS LOOK LIKELY WED PM.

OUTLOOK...

THU...AM FOG POSSIBLE.
FRI-SAT...LOW CIGS/SHRA POSS W MTNS...MAINLY AT NIGHT.
SUN...IMPROVING TO VFR. MVFR POSS IN NW MTNS.

&&

.HYDROLOGY...

EARLIER FLASH FLOODING HAS GIVEN WAY TO LESS SEVERE MINOR FLOODING
FOR THE MOST PART AS ACTIVITY BEGINS TO WANE. STILL HAVE SOME
LOCALIZED DOWNPOURS OVER THE NERN PART OF THE FCST AREA WITH SOME
STREET FLOODING REPORTED IN WILLIAMSPORT.

OVERALL PATTERN HAS NOT CHANGED AS A DEEP UPPER LOW CONTINUES TO
PUMP ANOMALOUSLY MOIST AIR INTO THE REGION. WE DID TRIM A PORTION
OF THE FLASH FLOOD WATCH BACK FORT THE OVERNIGHT...BUT WOULD NOT
BE SURPRISED IF A NEW WATCH IS NEEDED FOR ANOTHER ROUND OF
CONVECTION WEDNESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM EDT WEDNESDAY FOR PAZ037-041-042-
046-051>053-058.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO/DEVOIR
SHORT TERM...DANGELO
LONG TERM...RXR/STEINBUGL
AVIATION...LA CORTE
HYDROLOGY...
Hazardous weather outlook, Sep 27, 9:22 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
922 PM EDT TUE SEP 27 2011

PAZ004>006-010>012-017>019-024>028-033>036-045-049-050-056-057-059-
063>066-290130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION-
SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
922 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH BRIEF HEAVY
DOWNPOURS...WILL CONTINUE TO BE POSSIBLE OVERNIGHT. BRIEF PONDING
OF WATER MAY OCCUR WITH SOME OF THE CELLS...BUT NO ADDITIONAL WIDESPREAD
FLOODING IS ANTICIPATED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOCALLY HEAVY RAINFALL FROM AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AS THE UPPER
LOW CONTINUES TO SPIN OFF TO THE WEST OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ037-041-042-046-051>053-058-290130-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
922 PM EDT TUE SEP 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

LOCALLY HEAVY RAINFALL FROM AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AS THE UPPER
LOW CONTINUES TO SPIN OFF TO THE WEST OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 27, 7:41 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
741 PM EDT TUE SEP 27 2011

PAZ036-063-064-280015-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
741 PM EDT TUE SEP 27 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN...
SOUTHWESTERN CUMBERLAND AND WESTERN ADAMS COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONT ALTO...MOVING
NORTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
FAYETTEVILLE...SCOTLAND AND SHIPPENSBURG.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 19 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 4007 7759 4005 7731 3975 7738 3976 7761

FORECASTER: KREKELER
Local storm report, Sep 27, 8:19 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT TUE SEP 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      TREMONT                 40.63N  76.39W
09/27/2011                   SCHUYLKILL         PA   911 CALL CENTER

            WATER RESCUE REPORTED IN TREMONT.

0818 PM     FLASH FLOOD      PINE GROVE              40.55N  76.39W
09/27/2011                   SCHUYLKILL         PA   911 CALL CENTER

            SEVERAL WATER RESCUES REPORTED IN PINE GROVE TWP.

&&

EVENT NUMBER CTP1100467 CTP1100468

EVANEGO
Special weather statement, Sep 28, 1:15 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 AM EDT WED SEP 28 2011

PAZ010-017-280600-
CLEARFIELD PA-ELK PA-
115 AM EDT WED SEP 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK AND NORTHWESTERN
CLEARFIELD COUNTIES...

AT 111 AM EDT...A STRONG THUNDERSTORM WAS NEAR DUBOIS...MOVING NORTH
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL AFFECT BROCKPORT...BRANDY
CAMP...JOHNSONBURG AND WILCOX.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 106.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.

LAT...LON 4106 7861 4107 7881 4113 7881 4118 7879
      4121 7876 4120 7872 4122 7872 4123 7874
      4126 7874 4131 7885 4162 7885 4163 7852

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 10:06 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan and 2 more3 hr
Sep 28, 12:25 AM EDTRiver Flood WarningCTPHuntingdon3 hr
Sep 28, 12:58 AM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 3 more3 hr
Sep 28, 1:11 AM EDTAreal Flood AdvisoryCTPClearfield, Elk, McKean3 hr
Sep 28, 1:15 AM EDTSpecial Weather StatementCTPElk45 min
Sep 28, 1:35 AM EDTSpecial Weather StatementCTPClearfield40 min
Sep 28, 2:00 AM EDTSpecial Weather StatementCTPMcKean60 min
Sep 28, 3:17 AM EDTSpecial Weather StatementCTPPotter28 min
Sep 28, 3:41 AM EDTRiver Flood WarningCTPDauphin, Lebanon24 hr
Sep 28, 6:10 AM EDTRiver Flood WarningCTPDauphin22 hr
Sep 28, 12:18 PM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Sep 28, 12:47 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, York3 hr
Sep 28, 1:36 PM EDTSpecial Weather StatementCTPDauphin54 min
Sep 28, 2:06 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lancaster, Perry, York3 hr
Sep 28, 2:21 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Perry114 min
Sep 28, 2:27 PM EDTSpecial Weather StatementCTPDauphin63 min
Sep 28, 2:47 PM EDTAreal Flood AdvisoryCTPCameron, Centre, Clearfield, Clinton, McKean, Potter3 hr
Sep 28, 2:55 PM EDTFlash Flood WarningCTPColumbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more3 hr
Sep 28, 3:10 PM EDTSpecial Weather StatementCTPLebanon50 min
Sep 28, 3:38 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more6 hr
Sep 28, 3:55 PM EDTSpecial Weather StatementCTPLycoming65 min
Sep 28, 4:06 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Tioga3 hr
Sep 28, 4:06 PM EDTSpecial Weather StatementCTPColumbia54 min
Sep 28, 4:12 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Lancaster, Perry, York3 hr
Sep 28, 4:38 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Fulton, Huntingdon3 hr
Sep 28, 4:40 PM EDTSpecial Weather StatementCTPDauphin35 min
Sep 28, 5:27 PM EDTSpecial Weather StatementCTPCarbon63 min
Sep 28, 5:51 PM EDTSpecial Weather StatementCTPFulton54 min
Sep 28, 6:57 PM EDTAreal Flood AdvisoryCTPClinton, Potter2 hr
Sep 28, 7:14 PM EDTRiver Flood WarningCTPCumberland, York9 hr
Sep 28, 7:27 PM EDTAreal Flood AdvisoryCTPFulton2 hr
Sep 28, 7:57 PM EDTAreal Flood AdvisoryCTPFranklin, Fulton, Huntingdon3 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.